Tuesday, September 25, 2007
Thanks for the request, Debbie.
Here is the latest on my M.S.
It has been almost one year since I stopped the Betaseron and started taking LDN.
I live in the Central Valley of California and in the summer it gets HOT! I didn't do well this summer. I had a hard time walking. After a block or so I began limping. It just seemed like I could not pick up my right leg. That is discouraging, of coarse, but I don't believe it is because I stopped the Betaseron. One thing I've noticed, now that I am facing menopause, is the heat really bothers me. Whatever the reason, I was not able to walk in the evenings when it was near 100 degrees. I opted for a Magnetic Resistance Recumbent Bike. This has been very helpful when it is too hot to walk. This way I can still exercise in a way that is comfortable for me.
I think some would say that I would be better off with Betaseron (it is the drug of choice for M.S.). I was on Betaseron for 5+ years and started to feel terrible. (that isn't including the near year it took for my body to "accept" the drug) But the truth is that I am 51 and have M.S. I have to come to terms with the reality that I am not going to wake up one day and be completely better. Maybe if I would have started the Betaseron (or LDN) when I was first diagnosed (1996), then I might have been better off today. But they didn't give it to me and I didn't know about any treatments. (or the treatments that existed were not widely used)
So, if I would grade my summer performance, I would give me a C--. Right when I thought I was going rapidly downhill it became cool and I could walk the entire route without limping. I take this to mean that I can't tolerate the heat like I use to. I wouldn't say it was necessarily worse than any other hot summer. A couple of years ago, I had to use a wheelchair at Disneyland because of the heat.
The numbness in my legs was bad for a while, but I decided to take sublingual B12 and my numbness is much better.
I haven't had a major episode since optic neuritis, which I had over a year ago and when I was on Betaseron.
I don't have any side effects of the LDN. One side effect is vivid dreams and that hasn't happened since I first started the treatment. (they weren't "bad" dreams, just vivid)
To sum it up.....I feel the LDN has done what it is reported to do, which is stop the progression. I have problems within the areas that are already damaged, especially when it is hot. But I haven't had an attack in a new area. I don't have to use a wheelchair or cane and my vision is ok, except for the normal over 40 reading glasses stuff.
Here is a comment from the (LDN site) linked above:
From: Dr. Skip Subject: Naltrexone Date: October 23, 2003 As I have said before, if I had MS, the only drug that I would absolutely be taking is LDN..... In 4 years of dispensing LDN, with over 10,000 patient months, I have heard of only three cases of exacerbation... this is truly a no-brainer. I would find someone to prescribe it no matter the cost or effort. Skip Lenz, Pharm. D.
Thanks again for the question, Debbie. Hope all goes well with you and if I can be of anymore help, please write!